Bronchospasm after intravenous lidocaine

Bobby R. Burches, David O. Warner

Research output: Contribution to journalArticle

16 Scopus citations

Abstract

IV lidocaine (1.5 mg/kg) administered to facilitate endotracheal intubation was associated with transient bronchospasm in a 17-month-old-female with mild intermittent asthma. Immediately after lidocaine administration, the patient developed diffuse bilateral expiratory wheezes and dramatic increases in peak inspiratory pressure. Over approximately 5 min the episode resolved and an uneventful anesthetic course followed. This is consistent with recent clinical studies suggesting that IV lidocaine may cause airway narrowing in asthmatics. Practitioners should be aware of this potential complication.

Original languageEnglish (US)
Pages (from-to)1260-1262
Number of pages3
JournalAnesthesia and analgesia
Volume107
Issue number4
DOIs
StatePublished - Oct 2008

ASJC Scopus subject areas

  • Anesthesiology and Pain Medicine

Fingerprint Dive into the research topics of 'Bronchospasm after intravenous lidocaine'. Together they form a unique fingerprint.

  • Cite this